MAUDE Adverse Event Report: ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE

ETHICON INC. SFX SPI PDS+ UNI VIO 6IN 2-0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Catalog Number SXPP1B409
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 03/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ 2360 g/m.H6 component code: g07002 device not returned.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Please confirm did the needle break? please confirm did the needle pull off (separate) from the suture? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.On what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what instruments were used to grasp the needle? where was the needle grasped during use? what was the size of the broken needle fragment? were the needle piece(s) retrieved during the same procedure? does the needle piece remain retained in the patient's tissue? if the piece(s) were retained, where are they located/in what structure? was the patient¿s treatment altered in anyway due to the prolonged surgery time? if yes, please explain.Was the post-operative care changed due to this event? please specify.Other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? lot #? surgeon¿s name?.
 
Event or Problem Description
It was reported that a patient underwent a myomectomy procedure on (b)(6) 2024 and barbed suture was used.The suture needle broke during the procedure.Xray had to be used and procedure moved to open.The procedure was extended by 2 hours.The procedure was completed successfully.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #
=
> (b)(6) this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, e1, h4 additional h6 type of investigation additional information was requested, and the following was obtained: please confirm did the needle break? yes please confirm did the needle pull off (separate) from the suture? no please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure information not possible to obtain on what tissue was the suture used? information not possible to obtain what was the tissue condition (normal, thin, calcified, fragile, diseased)? information not possible to obtain did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no what instruments were used to grasp the needle? laparoscopic needle holder where was the needle grasped during use? 1/3 to 1/2 of the distance from the attachment end to the point what was the size of the broken needle fragment? information not possible to obtain were x-rays performed to localize the needle fragment? yes were the needle piece(s) retrieved during the same procedure? yes does the needle piece remain retained in the patient's tissue? no if the piece(s) were retained, where are they located/in what structure? n/a was the patient¿s treatment altered in anyway due to the prolonged surgery time? if yes, please explain.Information not possible to obtain was the post-operative care changed due to this event? please specify.Information not possible to obtain other relevant patient history/concomitant medications? information not possible to obtain what is the physician¿s opinion as to the etiology of or contributing factors to this event? problem with the suture what is the patient's current status? information not possible to obtain lot #? tbbjss surgeon¿s name? ms deepali sinha a manufacturing record evaluation was performed for the finished device lot, and no non-conformances were identified.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.

Brand Name
SFX SPI PDS+ UNI VIO 6IN 2-0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE, POLYDIOXANONE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key18943077
Report Number2210968-2024-03259
Device Sequence Number18244097
Product Code NEW
UDI-Device Identifier10705031236127
UDI-Public10705031236127
Combination Product (Y/N)Y
Initial Reporter CountryUK
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 01/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2025
Device Catalogue NumberSXPP1B409
Device Lot NumberTBBJSS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/14/2024
Supplement Date Received by Manufacturer03/27/2024
01/21/2025
Initial Report FDA Received Date03/20/2024
Supplement Report FDA Received Date04/12/2024
01/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown